Alert archive / South Dakota / High Wind Warnings in 2020
High Wind Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind warning at Nov 7, 2020, 2:33 PM CST for Gregory County, South Dakota. It took effect at Nov 8, 2020, 12:00 AM CST. It was in force for 15 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 7, 2020, 2:33 PM CST (20:33 UTC)
- In effect from
- Nov 8, 2020, 12:00 AM CST
- Expired
- Nov 8, 2020, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Sioux Falls, SD
County Gregory County, SD
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 11:33 AM CST | NON-TSTM WND GST 59 | 2 Wsw Pickstown, SD | MESONET STATION 244 SD RWIS FT. RANDALL DAM. |
| Nov 8, 12:01 PM CST | NON-TSTM WND GST 51 | 1 Wsw Fairfax, SD | MESONET STATION EW7290 BUTTE 8NNW. |
| Nov 8, 12:01 PM CST | NON-TSTM WND GST 51 | 6 Nw Anoka, SD | MESONET STATION EW7290 BUTTE 8NNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284 WWUS73 KFSD 072033 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 233 PM CST Sat Nov 7 2020 SDZ050-081100- /O.NEW.KFSD.HW.W.0001.201108T0600Z-201108T2100Z/ Gregory- 233 PM CST Sat Nov 7 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts of 50 to 60 mph expected. * WHERE...Gregory County. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Damaging winds may blow down tree branches and power lines. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ SDZ038-039-052>054-057>060-063-064-081100- /O.NEW.KFSD.WI.Y.0021.201108T1500Z-201108T2100Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-Charles Mix-Douglas- 233 PM CST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts around 50 mph expected. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...From 9 AM to 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ071-072-080-081-081100- /O.NEW.KFSD.WI.Y.0021.201108T0300Z-201109T0000Z/ Lincoln-Lyon-Murray-Cottonwood- 233 PM CST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts around 50 mph expected. * WHERE...Lincoln, Lyon, Murray and Cottonwood Counties. * WHEN...From 9 PM this evening to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014- SDZ040-055-056-061-062-065>071-081100- /O.NEW.KFSD.WI.Y.0021.201108T1500Z-201109T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon- Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner- Lincoln-Bon Homme-Yankton-Union- 233 PM CST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts around 50 mph expected. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...From 9 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
4 follow-up statements
207 WWUS73 KFSD 080423 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1023 PM CST Sat Nov 7 2020 SDZ050-081230- /O.CON.KFSD.HW.W.0001.201108T0600Z-201108T2100Z/ Gregory- 1023 PM CST Sat Nov 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts of 50 to 60 mph expected. * WHERE...Gregory County. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Damaging winds may blow down tree branches and power lines. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ SDZ038-039-052>054-057>060-063-064-081230- /O.CON.KFSD.WI.Y.0021.201108T1500Z-201108T2100Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-Charles Mix-Douglas- 1023 PM CST Sat Nov 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts around 50 mph expected. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...From 9 AM to 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ071-072-080-081-081230- /O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/ Lincoln-Lyon-Murray-Cottonwood- 1023 PM CST Sat Nov 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts around 50 mph expected. * WHERE...Lincoln, Lyon, Murray and Cottonwood Counties. * WHEN...From 9 PM this evening to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014- SDZ040-055-056-061-062-065>071-081230- /O.CON.KFSD.WI.Y.0021.201108T1500Z-201109T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon- Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner- Lincoln-Bon Homme-Yankton-Union- 1023 PM CST Sat Nov 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... * WHAT...South winds 30 to 35 mph with gusts around 50 mph expected. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...From 9 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
498 WWUS73 KFSD 080912 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 312 AM CST Sun Nov 8 2020 SDZ050-081715- /O.CON.KFSD.HW.W.0001.000000T0000Z-201108T2100Z/ Gregory- 312 AM CST Sun Nov 8 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Gregory County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ SDZ038-039-052>054-057>060-063-064-081715- /O.CON.KFSD.WI.Y.0021.201108T1500Z-201108T2100Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-Charles Mix-Douglas- 312 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...From 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014- SDZ040-055-056-061-062-065>071-081715- /O.CON.KFSD.WI.Y.0021.201108T1500Z-201109T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon- Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner- Lincoln-Bon Homme-Yankton-Union- 312 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ071-072-080-081-081715- /O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/ Lincoln-Lyon-Murray-Cottonwood- 312 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Cottonwood, Murray, Lincoln and Lyon Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
651 WWUS73 KFSD 081714 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1114 AM CST Sun Nov 8 2020 SDZ050-082100- /O.CON.KFSD.HW.W.0001.000000T0000Z-201108T2100Z/ Gregory- 1114 AM CST Sun Nov 8 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts of 50 to 60 mph. * WHERE...Gregory County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Damaging winds may blow down tree branches. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ SDZ038-039-052>054-057>060-063-064-082100- /O.CON.KFSD.WI.Y.0021.000000T0000Z-201108T2100Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-Charles Mix-Douglas- 1114 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, south central and southeast South Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014- SDZ040-055-056-061-062-065>071-090000- /O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon- Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner- Lincoln-Bon Homme-Yankton-Union- 1114 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ071-072-080-081-090000- /O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/ Lincoln-Lyon-Murray-Cottonwood- 1114 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Cottonwood, Murray, Lincoln and Lyon Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
431 WWUS73 KFSD 082106 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 306 PM CST Sun Nov 8 2020 SDZ050-082215- /O.EXP.KFSD.HW.W.0001.000000T0000Z-201108T2100Z/ Gregory- 306 PM CST Sun Nov 8 2020 ...HIGH WIND WARNING HAS EXPIRED... Winds continue to gust through sunset, but will diminish in strength as they switch to westerly and northwesterly this evening and into the overnight hours. $$ SDZ038-039-052>054-057>060-063-064-082215- /O.EXP.KFSD.WI.Y.0021.000000T0000Z-201108T2100Z/ Beadle-Kingsbury-Jerauld-Sanborn-Miner-Brule-Aurora-Davison- Hanson-Charles Mix-Douglas- 306 PM CST Sun Nov 8 2020 ...WIND ADVISORY HAS EXPIRED... Winds continue to gust through sunset, but will diminish in strength as they switch to westerly and northwesterly this evening and into the overnight hours. $$ IAZ001>003-012>014-020>022-031-032-MNZ089-090-097-098-NEZ013-014- SDZ040-055-056-061-062-065>071-090000- /O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Nobles-Jackson-Pipestone-Rock-Dixon- Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Hutchinson-Turner- Lincoln-Bon Homme-Yankton-Union- 306 PM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of east central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ071-072-080-081-090000- /O.CON.KFSD.WI.Y.0021.000000T0000Z-201109T0000Z/ Lincoln-Lyon-Murray-Cottonwood- 306 PM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cottonwood, Murray, Lincoln and Lyon Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind warning went out at Nov 7, 11:59 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 7, 11:59 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1159 AM CST Sat Nov 7 2020 .SHORT TERM...(Today and Tonight) Issued at 254 AM CST Sat Nov 7 2020 Main concerns this forecast cycle are the winds today and especially Sunday, then an increasing threat for some wintry precipitation Monday night into Tuesday, especially over parts of northwest IA. Another warm and windy day ahead with humidity levels a bit higher than yesterday. Temperatures will likely be a little cooler than yesterday with slightly cooler low level temperatures and more high cloud cover. Still anticipate highs well into the 70s in most locations and possibly close to 80 again in south central SD. Wind gusts around 40 mph likely again today. These strong winds continue tonight and will keep lows on the very mild side with lows in the mid to upper 50s tonight. .LONG TERM...(Sunday through Friday) Issued at 254 AM CST Sat Nov 7 2020 Low pressure gradually deepens over the Western High Plains and drifts north into ND on Sunday afternoon. This should bring a stout and deep southerly flow to the are Saturday night into Sunday. Mixed layer winds continue to indicate around 50 knots so will be upping guidance winds again. Expect gusts around 50 mph in many locations on Sunday. Partly to mostly cloudy conditions are expected on Sunday with denser cloud cover likely west of Interstate 29. Some weak elevated instability could potentially spark an isolated shower but confidence pretty low. By Sunday afternoon moisture in the mid levels may be enough to bring some light rain to the area but confidence not very high, coverage may also be on the lower side. Later Sunday night into Monday morning some marginal instability may allow an isolated thunderstorm to develop with the better chances in far southeast SD, northeast NE and northwest IA. This weak thunderstorm threat will continue into Monday evening with solid warm air advection in the low to mid levels along and ahead of the incoming cold front. Overall rain should be the predominant weather type, but later Monday evening into Tuesday the chance for snow, sleet and freezing rain will increase across parts of northwest IA. Good agreement from about Ida Grove to Spencer that some warmer mid level air will wrap west a bit over the colder air at the surface which would support the mixed precipitation threat. This will be something to watch out for in the coming days. Once this system exits the threat for precipitation is pretty low for the rest of the week with temperatures at and mainly below normal. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1157 AM CST Sat Nov 7 2020 Strong south winds are the main weather concern for aviation over the next 24 hours. Afternoon southerly winds gust in the 30 to 35 kt range today. A weak inversion forms overnight, leading to some wind shear, as south-southwesterly winds of 45 to 55 kt stream northward at 2000 ft AGL. Given the inversion will be weak, some gusts could continue to mix down overnight, so don't expected winds to drop off much this evening. After sunrise on Sunday, the pressure gradient tightens further, leading to widespread gusts of 40 to 45 kt mixing to the surface during the late morning and into the afternoon. && .FIRE WEATHER... Issued at 254 AM CST Sat Nov 7 2020 Relative humidity will be a bit on the higher side, falling to about 30 to 40 percent west of I-29 and 40 to 50 percent east of I-29 this afternoon, then 40 to 50 percent on Sunday afternoon. However southerly winds will gust to around 40 mph at times today and around 50 mph on Sunday. This will lead towards very high fire danger both days. Much colder beginning Monday with a good chance for precipitation Monday into Tuesday. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...08 AVIATION...VandenBoogart FIRE WEATHER...08
Hazardous weather outlook, Nov 7, 3:22 AM CST, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 322 AM CST Sat Nov 7 2020 IAZ001-002-012-020-MNZ071-072-080-081-089-090-097-098-NEZ013-014- SDZ038>040-050-052>071-080930- Lyon-Osceola-Sioux-Plymouth-Lincoln-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings- Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison- Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner- Bon Homme-Yankton-Clay-Union- 322 AM CST Sat Nov 7 2020 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Southerly winds will gust to 35 to 40 mph today which will bring a very high fire danger. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will be stronger on Sunday, likely gusting to around 50 mph at times. Increasing moisture will lower fire danger somewhat, but it remains very high Sunday afternoon. Snow will be possible Monday afternoon through Tuesday evening but for now amounts appear to be minor. Some mixed precipitation will be possible Tuesday across parts of southwest Minnesota and northwest Iowa. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ003-013-014-021-022-031-032-080930- Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Woodbury-Ida- 322 AM CST Sat Nov 7 2020 This Hazardous Weather Outlook is for portions of northwest Iowa and west central Iowa. .DAY ONE...Today and Tonight Southerly winds will gust to 35 to 40 mph today which will bring a very high fire danger. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will be stronger on Sunday, likely gusting to around 50 mph at times. Increasing moisture will lower fire danger somewhat, but it remains very high Sunday afternoon. Snow will be possible late Monday night through Tuesday evening. Some mixed precipitation, including sleet and freezing rain, will be possible Tuesday. It is too early to say, but some hazardous conditions will be possible late Monday night into Tuesday afternoon with ice and snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:33 PM CST | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 17 more | 27 hr |
Nearby
High Wind Warnings in South Dakota, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.